Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 23, 2007, 11:02 PM MDT for Yuma County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 11:02 PM MDT (05:02 UTC)
- Expired
- Apr 24, 2007, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:03 PM MDT | FLASH FLOOD | 17 N Eckley, CO | WATER RUNNING OVER THE ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 240503 FFWGLD COC125-240800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1102 PM MDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 200 AM MDT * AT 1056 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTH OF WAUNETA...OR ABOUT 33 MILES WEST OF IMPERIAL...MOVING NORTHEAST AT 15 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3977 10279 4003 10206 4043 10205 4043 10277 $$ JSL
1 follow-up statement
000 WGUS73 KGLD 240636 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1231 AM MDT TUE APR 24 2007 COC125-240800- YUMA CO- 1231 AM MDT TUE APR 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTHERN YUMA COUNTY... AT 1226 AM MDT...THUNDERSTORMS WERE MOVING OUT OF THE AREA...BUT PORTIONS OF NORTHERN YUMA COUNTY RECEIVED OVER 3 INCHES OF RAIN EARLIER THIS EVENING. FLASH FLOODING IS STILL LIKELY OCCURRING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM MDT TUESDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 3977 10279 4003 10206 4043 10205 4043 10277 $$ JSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:57 PM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, Apr 23, 2:57 PM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT MON APR 23 2007 .DISCUSSION...18Z SURFACE ANALYSIS PLACES A WARM FRONT DRAPED ACROSS WESTCENTRAL KANSAS AND A DRYLINE ENTERING THE EXTREME SOUTHWEST CORNER OF THE STATE. WATER VAPOR IMAGERY SHOWS THE UPPER LOW WEST OF THE 4-CORNERS AREA. THE COMPOSITE RADAR LOOP INDICATES CONVECTION FIRING UP ALONG THE FRONT RANGE THE MAIN CHALLENGES FOR THIS FORECAST ARE TO DETERMINE IF A FLASH FLOOD WATCH IS NEEDED FOR TONIGHT OVER A FEW ZONES WHERE RECENT RAINS HAVE CAUSED SOME FLOODING AND WHERE FLASH FLOOD GUIDANCE IS LOW. THE UPPER LOW WILL MOVE INTO THE 4-CORNERS AREA TONIGHT AND THEN INTO WESTERN KANSAS ON TUESDAY. THE SLOW MOVING LOW WILL MOVE INTO SOUTHCENTRAL KANSAS TUESDAY NIGHT AND THEN INTO WESTERN OKLAHOMA ON WEDNESDAY. THE SYSTEM WILL MOVE FAR ENOUGH TO THE EAST WEDNESDAY NIGHT TO HAVE LITTLE OR NO EFFECT ON THE FORECAST AREA. A RIDGE WILL START BUILDING IN THURSDAY/THURSDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO WESTERN KANSAS TONIGHT/TUESDAY. HIGH PRESSURE WILL START BUILDING INTO THE AREA ON WEDNESDAY AND CONTINUE THROUGH THURSDAY NIGHT. PLAN TO KEEP OR INCREASE POPS TO LIKELY OR DEFINITE FOR TONIGHT THROUGH TUESDAY NIGHT. LOTS OF DYNAMICS AND MOISTURE WILL BE AVAILABLE THROUGH THIS PERIOD. THE SYSTEM MAKES IT EXIT ON WEDNESDAY SO WILL DECREASE POPS FROM WEST TO EAST. SEVERE THREAT...INCLUDING TORNADOES...WILL ALSO BE A PART OF TONIGHTS WEATHER. TORNADIC PARAMETERS ARE FAVORABLE ALONG AN AXIS CROSSING EASTERN COLORADO INTO PART OF WESTERN KANSAS. RECENTLY ISSUED TORNADO WATCH NUMBER 165 FOR EASTERN COLORADO WILL LAST UNTIL 03Z TUESDAY. STRONG THUNDERSTORMS WILL LIKELY EXTEND EAST INTO KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER THIS EVENING AS ENERGY FROM UPPER LOW MOVES EAST OF THE ROCKIES. FLASH FLOOD GUIDANCE OVER THE AREA WHICH RECEIVED HEAVY RAINS RECENTLY IS LOW. HOWEVER...STORM MOTION SHOULD BE NORTHEAST AT 30KTS WHICH WOULD LIMIT FLASH FLOODING POTENTIAL. ALSO A POTENTIAL DRY SLOT MAY LIMIT RAINFALL OVER THOSE COUNTIES MENTIONED. CONSEQUENTLY...DO NOT PLAN ON ISSUING A FLASH FLOOD WATCH. IN THE EXTENDED...A RIDGE MOVING SLOWLY INTO THE ROCKIES WILL KEEP NORTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THIS PERIOD. SURFACE HIGH PRESSURE ON FRIDAY WILL BE REPLACED BY A TROUGH SATURDAY/SUNDAY. THE GFS BRINGS A COLD FRONT MOVES INTO THE FORECAST AREA SUNDAY NIGHT WITH HIGH PRESSURE BUILDING IN ON MONDAY. OVERALL THE PERIOD LOOKS DRY AS THE UPPER RIDGE MOVES EAST INTO THE ROCKIES. THE GFS STARTS BRINGING A TROUGH INTO THE BACK SIDE OF THE RIDGE ON MONDAY. HOWEVER THE ECMWF KEEPS A RIDGE OVER THE AREA. PLAN TO GO WITH THE ECMWF AND DRY CONDITIONS ESPECIALLY SINCE IT IS IN DAY 7. MAX TEMPERATURES GRADUALLY WARM FROM THE LOWER 70S TO THE MID/UPPER 70S WITH SOME LOWER 80S OVER THE SOUTHEAST ZONES. TEMPERATURES ON MONDAY MAY NEED TO BE TRENDED UP OVER THE NORTHWEST ZONES IF THE RIDGE REMAINS IN PLACE DURING THAT TIME. MIN TEMPERATURES WILL BE IN THE 40S WITH SOME LOWER 50S IN THE EAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Apr 23, 10:45 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON APR 23 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON APR 23 2007 /1145 AM CDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE THIS AFTERNOON AND EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY ALONG AND SOUTH OF INTERSTATE 70. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING AS STORMS MAY PRODUCE HEAVY RAINFALL OVER AREAS THAT PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF RAIN. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST COLORADO AND SOUTHWEST KANSAS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM THIS AFTERNOON. STORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON AND EVENING HOURS AS THEY MOVE NORTHEAST ACROSS THE REMAINDER OF THE TRI-STATE REGION. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE TUESDAY AND TUESDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL HIGH PLAINS. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY WEDNESDAY MORNING AS THIS SYSTEM CONTINUES INTO THE EASTERN PLAINS STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BLM
In the hours before
Local storm report, Apr 23, 9:34 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FUNNEL CLOUD 8 N LEVANT 39.50N 101.19W
04/23/2007 THOMAS KS AMATEUR RADIO
0928 PM HAIL 15 NNE BREWSTER 39.56N 101.27W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
ALONG WITH NICKEL HAIL. REPORTED BY FAMILY MEMBER OF NWS
EMPLOYEE
&&
SJOHNSONLocal storm report, Apr 23, 9:40 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TORNADO 6 NNE LEVANT 39.46N 101.15W
04/23/2007 THOMAS KS AMATEUR RADIO
TRANSFORMER FLASHES SEEN.
&&
SJOHNSONLocal storm report, Apr 23, 9:48 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG 2 SE BREWSTER 39.34N 101.35W
04/23/2007 THOMAS KS AMATEUR RADIO
CAR BLOWN OFF OF I-70 AT MILE MARKER 39. NO KNOWN
INJURIES.
&&
SJOHNSONLocal storm report, Apr 23, 10:41 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TORNADO 3 NE HAIGLER 40.04N 101.90W
04/23/2007 DUNDY NE LAW ENFORCEMENT
2 TORNADOES REPORTED BY POLICE...DISIPATED AT 0439Z
&&
SJOHNSONLocal storm report, Apr 23, 10:52 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1052 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TORNADO 2 E WAUNETA 40.29N 102.21W
04/23/2007 YUMA CO TRAINED SPOTTER
1051 PM HAIL 11 S HERNDON 39.75N 100.79W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Apr 23, 10:58 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1058 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TORNADO 11 NNE HAIGLER 40.16N 101.86W
04/23/2007 DUNDY NE LAW ENFORCEMENT
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:00 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:08 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Apr 23, 8:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Apr 23, 8:34 PM MDT | Tornado Warning | GLD | Yuma | 26 min |
| Apr 23, 9:02 PM MDT | Flash Flood Warning | GLD | Yuma | 58 min |
| Apr 23, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Apr 23, 9:18 PM MDT | Tornado Warning | GLD | Yuma | 42 min |
| Apr 23, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 54 min |
| Apr 23, 9:32 PM MDT | Tornado Warning | GLD | Yuma | 58 min |
| Apr 23, 10:28 PM MDT | Tornado Warning | GLD | Yuma | 47 min |
| Apr 24, 8:50 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 55 min |
| Apr 24, 9:19 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Apr 24, 10:01 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 23 min |
| Apr 24, 10:33 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Apr 24, 11:31 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Apr 24, 12:14 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| Apr 24, 12:55 PM MDT | Tornado Warning | GLD | Cheyenne | 50 min |
| Apr 24, 1:37 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Apr 24, 1:48 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 57 min |
| Apr 24, 2:40 PM MDT | Tornado Warning | GLD | Kit Carson | 65 min |
| Apr 24, 3:27 PM MDT | Tornado Warning | GLD | Cheyenne | 63 min |
| Apr 24, 4:22 PM MDT | Tornado Warning | GLD | Cheyenne | 40 min |
| Apr 24, 4:56 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.